Alert archive / Idaho / Wind Advisories in 2015

Wind Advisory 15, NWS Pocatello, ID

December 9, 2015

NWS Pocatello, ID issued this wind advisory at Dec 9, 2015, 2:49 AM MST. It took effect at Dec 9, 2015, 10:00 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 9, 2015, 2:49 AM MST (09:49 UTC)
In effect from
Dec 9, 2015, 10:00 AM MST
Expired
Dec 9, 2015, 8:00 PM MST
In force
10 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

967 
WWUS75 KPIH 090949
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
249 AM MST WED DEC 9 2015

...VERY WINDY CONDITIONS DEVELOPING LATE THIS MORNING...

.VERY STRONG WINDS ABOVE THE SURFACE WILL START PRODUCING VERY
WINDY CONDITIONS WITH SUSTAINED WINDS STRONGER THAN 30 MPH AT THE
SURFACE BY LATE THIS MORNING IN THE EASTERN MAGIC VALLEY AND IN
THE ENTIRE SNAKE RIVER PLAIN. THE WIND WILL GRADUALLY INCREASE
UNTIL AROUND 500 PM WHEN THEY REACH THEIR PEAK...THEN START TO
DECREASE. BY 800 PM THE SUSTAINED WIND SHOULD CALM DOWN BELOW 30
MPH IN THE AFFECTED AREA. MORE WIND WILL COME WITH A WETTER AND
COLDER PACIFIC STORM ON THURSDAY AND THURSDAY NIGHT.

IDZ017-020-021-100300-
/O.NEW.KPIH.WI.Y.0015.151209T1700Z-151210T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...
IDAHO FALLS...REXBURG...POCATELLO
249 AM MST WED DEC 9 2015

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST
THIS EVENING. 

* TIMING...WIND WILL INCREASE DURING THE MORNING...PRODUCING VERY
  WINDY CONDITIONS BY 1100 AM. THE WIND WILL PEAK AROUND 500
  PM...THEN DECREASE BELOW VERY WINDY CONDITIONS BY 800 PM.

* WINDS...SOUTHWEST TO WEST WIND WILL INCREASE TO 30 TO 40 MPH
  WITH GUSTS TO NEAR 55 MPH IN THE EASTERN MAGIC VALLEY AND SNAKE
  RIVER PLAIN.

* IMPACTS...WIND THIS STRONG CAN BRING DOWN TREES AND POWER
  LINES...CAUSE TEMPORARY POWER OUTAGES...DAMAGE THE EXTERIOR OF
  YOUR HOME...AND MAKE CONTROL OF YOUR MOTOR VEHICLE IN A CROSS
  WIND DIFFICULT AND PERHAPS IMPOSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

MESSICK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Dec 8, 1:50 PM MST, 12 hours 59 minutes earlier.

Area forecast discussion, Dec 8, 1:50 PM MST, 12 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
150 PM MST TUE DEC 8 2015

.SHORT TERM...TONIGHT THROUGH FRIDAY. A MOIST WESTERLY FLOW
CONTINUED TO ROTATE INTO THE NW STATES AND IDAHO PANHANDLE THIS
AFTERNOON GENERALLY NORTH OF THE CNTRL MOUNTAINS. NUMERICAL MODELS
SHOW A FAST MOVING DISTURBANCE SHEARING INTO THE NW COAST WEDNESDAY
MORNING WITH ATTENDING PRECIPITATION SPREADING INTO THE CNTRL
MOUNTAINS AROUND NOON AND THEN THE REMAINDER OF SE IDAHO AFTER NOON.
GIVEN THE SPEED OF THE PASSING SYSTEM...IT APPEARS THAT WE WILL SEE
SUB-ADVISORY LEVEL SNOWFALL (2 TO 5 INCHES) ACROSS PRIMARILY THE
CNTRL MOUNTAINS AND TO A LESSER EXTENT THE ERN HIGHLANDS WEDNESDAY
AFTERNOON/EVE. THE SYSTEM PASSES EAST WEDNESDAY NIGHT AS A
STRONGER...DEEPER STORM SYSTEM SHIFTS INTO THE NW COASTAL WATERS
THURSDAY MORNING.  A WARM AND VERY MOIST SW FLOW WILL SPREAD INTO SE
IDAHO THURSDAY MORNING IN ADVANCE OF THE SYSTEM FOLLOWED BY LOWERING
SNOW LEVELS WITH A PASSING COLD FRONT THURSDAY AFTERNOON. SNOW
LEVELS WILL PLAY ANOTHER CRITICAL ROLE IN THE AMOUNT OF
ACCUMULATIONS EXPECTED. FOR NOW WE ARE ANTICIPATING STRONG ADVISORY
LEVEL SNOWFALL (5-10 INCHES) THURSDAY MORNING TO FRIDAY MORNING FOR
THE LOST RIVER RANGE OF THE CNTRL MOUNTAINS AND ERN HIGHLANDS AND
POTENTIALLY WARNING LEVEL SNOWFALL ACROSS THE SAWTOOTH AND SMOKEY
MOUNTAIN RANGES OF THE CNTRL MOUNTAINS. THUS WILL HOIST A WINTER
STORM WATCH FOR ZONES 18/31 IN COORDINATION WITH THE BOISE OFFICE.
TEMPERATURES GRADUALLY COOL THURSDAY INTO FRIDAY AS THE RIDGE BREAKS
DOWN. HUSTON

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY. BOTH THE GFS AND ECMWF
MODELS SHOW SPLIT FLOW OVER THE AREA FRIDAY WITH A LOW WELL TO OUR
SOUTH AND RELATIVELY MOIST NORTHWEST FLOW OVER OUR AREA BRINGING
LIGHT SNOW SHOWERS OVER OUR NORTHERN AREAS. MODELS SHOW A BRIEF
DRYING TREND WITH WEAK HIGH PRESSURE RIDGING BUILDING IN AHEAD OF
THE NEXT SYSTEM LATE FRIDAY THROUGH SATURDAY. BOTH MODELS SHOW
MOISTURE AHEAD OF A UPPER LEVEL LOW STARTING TO IMPACT OUR WESTERN
AREAS LATE SATURDAY AFTERNOON INTO EARLY EVENING. THE GFS MODEL
MOVES THE CENTER OF THE UPPER LEVEL LOW NORTH OF OUR AREA OVER
NORTHERN IDAHO.  THE ECMWF DROPS THIS LOW CENTER OVER NORTHERN
IDAHO.  BOTH MODELS INDICATE LIGHT TO MODERATE VALLEY SNOW AND HEAVY
MOUNTAIN SNOW SATURDAY NIGHT THROUGH MONDAY. BOTH MODELS MOVE THE
LOW THROUGH THE AREA BY LATE MONDAY AND BRING COLD AND RELATIVELY
DRY NORTHERLY FLOW OVER OUR AREA ON TUESDAY. WYATT
&&

.AVIATION...THERE ARE LINGERING MVFR CIGS FOR KIDA THIS AFTERNOON.
MODELS ARE INDICATING THESE CIGS GRADUALLY INCREASING TO VFR BY
EARLY EVENING. THERE WILL BE WEAK HIGH PRESSURE RIDGING THIS EVENING
INTO TOMORROW MORNING AHEAD OF THE NEXT SYSTEM BRINGING DRIER AND
CORRESPONDING VFR CONDITIONS FOR ALL TAF SITES. ELEVATED WINDS
SHOULD PREVENT ANY FOG DEVELOPMENT TONIGHT INTO TOMORROW MORNING.
WEDNESDAY AFTERNOON LOOK FOR MODERATE WINDS AND BRIEF MVFR/IFR
CIGS/VIS AS THIS NEXT SYSTEM MOVES THROUGH THE AREA. WYATT
&&

.PIH WATCHES/WARNINGS/ADVISORIES...

WINTER STORM WATCH THURSDAY AND THURSDAY NIGHT FOR IDZ018-031 ABOVE
6500 FEET.
&&

Nearby

Wind Advisories in Idaho, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.